Illinois, 2005Damaging Winds in Illinois, August 13, 2005
August 13, 2005 · NWS ILX · 3 events in 3 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 13, 1:52 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 13, 1:52 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
252 PM CDT SAT AUG 13 2005
.DISCUSSION...
MAIN CONCERN IS PRECIPITATION CHANCES THROUGH MUCH OF THE FORECAST.
MODELS HAVE SOME DIFFERENCES WITH THE WEATHER PATTERN OVER THE NEXT
36-48 HRS. TONIGHT AND SUNDAY MORNING, THE NAM IS NOT INDICATING ANY
PROGRESSION OF A WAVE ALONG THE STATIONARY FRONT ACROSS IL, WHICH IS
A CHANGE FROM EACH OF THE NAMS PREVIOUS 2 RUNS. THE GFS HAS BEEN
MUCH MORE CONSISTENT WITH MOVING A LOW PRESSURE SYSTEM ALONG THE
BOUNDARY. THE GFS STILL HAS ITS ISSUES WITH SOME CONVECTIVE
FEEDBACK, BUT OVERALL, IT SEEMS TO HAVE A BETTER HANDLE ON THE NEAR
TERM. THE CANADIAN GLOBAL IS ALSO SUPPORTIVE OF THE GFS SOLUTION,
AND WILL TREND THAT WAY THIS FCST.
.SHORT TERM...TONIGHT THROUGH TUESDAY
THE QUASI-STATIONARY FRONT CURRENT EXTENDS FROM NW OHIO THROUGH
CENTRAL IL TO SW MISSOURI. IT HAS NOT MOVED MUCH TODAY, AND PLENTY
OF HEATING HAS OCCURRED SOUTH OF THE FRONT. INSTABILITY PARAMS
INDICATE MLCAPES OF 1500-2000, AND PLENTY OF PRECIP WATER AVAIL
FOR CONVECTION. THERE APPEARS TO BE SOME CONVERGENCE ALONG THE
FRONT, AND THE START OF STORM DEVELOPMENT IN S MISSOURI MAY BE AN
INDICATION THAT MORE WILL FIRE SOON FARTHER NE ALONG AND AHEAD OF
THE FRONT. THE TWO AREAS OF CONVECTION IN MISSOURI ARE EXPECTED TO
HEAD EAST TWRD IL. THEY MAY NOT QUITE REACH OUR CWA INTACT, BUT
OUTFLOW BOUNDARIES MAY TRIGGER ADDITIONAL CONVECTION OUT AHEAD. MUCH
OF THE AFTERNOON RAIN IN OUR AREA HAS MOVE NE. WE EXPECT TO SEE MORE
DEVELOPMENT AS THE LOW PRESSURE CENTER AND UPPER LEVEL WAVE APPROACH
ILLINOIS. THE HEATING OF THE DAY WILL HELP TRIGGER THE INITIAL WAVE
OF STORMS, THEN THE LOW SYSTEM WILL CAUSE ADDITIONAL STORMS
TONIGHT, ESPECIALLY AFTER MIDNIGHT. THAT PRECIPITATION SHOULD LINGER
INTO SUNDAY MORNING, MAINLY NORTH AND EAST OF DECATUR. SUNDAY
NIGHT THROUGH TUESDAY, VARIOUS H5 SHORTWAVES WILL AFFECT OUR CWA.
THE TIMING AND STRENGTH OF THESE WAVES IS STILL IN QUESTION, SO
CHANCE POPS WERE LEFT ALONE FOR THIS TIME PERIOD. GFS GUID TEMPS
HAVE GENERALLY BEEN UNDER-CUTTING THE TEMPS LATELY, AND WENT A FEW
DEG ABOVE IN MOST CASES THROUGH TUESDAY.
.LONG TERM...WEDNESDAY THROUGH SATURDAY
HIGH PRESSURE BUILDING SOUTH INTO ILLINOIS SHOULD KEEP MOST AREAS
DRY, WED AND THURSDAY, UNTIL A COLD FRONT ARRIVES ON THURSDAY NIGHT
AND FRIDAY. GFS80 AND CANADIAN GLOBAL INDICATE SIMILAR SOLUTIONS
HERE, AND I INTRODUCED SOME POPS IN OUR N ZONES THUR NIGHT AND THE
ENTIRE AREA ON FRIDAY TO ACCOUNT FOR THIS FEATURE. THIS FRONT WAS
PREVIOUSLY FORECAST TO COME IN SOONER, SO TIMING MAY SLOW DOWN WITH
FUTURE MODEL RUNS, BUT FOR NOW WILL INTRODUCE THE TREND TWRD RAIN
IN THAT TIME PERIOD. TEMPS SHOULD BEGIN TO WARM SOMEWHAT, DUE TO
ADDITIONAL SUNSHINE, AS WELL AS RETURN FLOW WED AFTERNOON AND
THURSDAY. GUID NUMBERS A LITTLE TOO COOL HERE AS WELL, BUT I STILL
DID NOT STRAY FAR.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
SHIMON
Hazardous weather outlook, Aug 13, 10:49 AM CST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1149 AM CDT SAT AUG 13 2005
ILZ027>031-036>038-040>057-061>063-066>068-071>073-141100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1149 AM CDT SAT AUG 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS...CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS CENTRAL
ILLINOIS TODAY. THUNDERSTORMS WILL DEVELOP ALONG AND TO THE NORTH OF
FRONT...MAINLY THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...GUSTY
WINDS...AND FREQUENT LIGHTNING. THE STORMS ARE NOT EXPECTED TO
BECOME SEVERE AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE FRONT WILL CONTINUE TO MOVE BACK AND FORTH ACROSS THE AREA
OVER THE NEXT COUPLE OF DAYS. SEVERAL DISTURBANCES WILL MOVE ALONG
THE FRONT AND BRING PERIODIC CHANCES OF THUNDERSTORMS TO THE
REGION THROUGH TUESDAY. THESE THUNDERSTORMS ARE NOT EXPECTED TO
BECOME SEVERE AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.
BARNES
Thunderstorm Wind, Christian
- When
- August 13, 5:00 PM CST
- Where
- Christian County, 4 mi W of Pana
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.383, -89.150
A metal swing and playhouse were blown apart. A 100 pound bench swing was blown over and destroyed.
Thunderstorm Wind, Clay
- When
- August 13, 6:10 PM CST
- Where
- Clay County, Iola
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.833, -88.617
A 2 foot diameter tree was blown down.
Thunderstorm Wind, Coles
- When
- August 13, 6:30 PM CST
- Where
- Coles County, 5 mi W of Charleston
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.483, -88.283
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, August 13, 20051 death · $25,000 · 70 kt wind · 13 events
- Lightning Strike in Tennessee, August 13, 20051 death · 1 injured · 1 event
- Lightning Strike in Pennsylvania, August 13, 200515 injured · 1 event
- Flash Flooding and Flooding in Texas, August 13 to 20, 2005$1.1 million · 21 events
- Flash Flood and Damaging Wind in Georgia, August 13, 2005$1.1 million · 3 events
- Lightning Strikes in South Carolina, August 13 to 14, 2005$460,000 · 2 events
- Hail and Damaging Winds in Ohio, August 13, 2005$269,000 · 50 kt wind · 13 events
- Tornado and Hail in Indiana, August 13, 2005$79,000 · F1 · 12 events
- Flash Flooding and Hail in New Mexico, August 13, 2005$100,000 · 50 kt wind · 5 events
- Flooding in Georgia, August 13, 2005$50,000 · 2 events
- Tornado in Missouri, August 13, 2005$50,000 · F0 · 1 event
- Lightning Strike in New York, August 13, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469200, 5469201, 5469199.